MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG DIVERGENCE ANTERIOR CERVICAL FUSION SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG DIVERGENCE ANTERIOR CERVICAL FUSION SYSTEM
Catalog Number G6626747
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code (ove): intervertebral fusion device with integrated fixation, cervical.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with cervical myelopathy and underwent anterior cervical disectomy and fusion at c3-c4.During the surgery, the implant broke upon insertion.There is no fragment of the implant remaining in the patient.There were no patient symptoms or complications as a result of this event.No treatment or additional surgery was performed as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual optical visual and optical inspection confirmed the implant was returned with a crack running 180 degrees around the smaller cross-sectional material at the screw hole.Per the event description, the implant was fractured upon insertion.This is consistent with the lack of witness marks on the top of the implant or around the inserter location holes.If an instrument placed pressure on the inside diameter of the hole the outward pressure could cause the implant to fracture.If information is provided in the future, a supplemental report will be issued.

Brand Name
DIVERGENCE ANTERIOR CERVICAL FUSION SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key8233833
Report Number1030489-2019-00036
Device Sequence Number216697
Product Code OVE
UDI-Device Identifier00643169337411
UDI-Public00643169337411
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2023
Device Catalogue NumberG6626747
Device Lot NumberH5168413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer03/18/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR